MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 06-aug-2025, pentax medical became aware of an event involving a pentax medical sterile distal end cap model oe-a63, lot number 0021124 in canada within the pai region.The biliary stent could not be deployed using a duodenoscope.When a papillotome was inserted for confirmation, resistance was noted, and upon withdrawing the endoscope and checking the distal end, it was found that the single-use sterile distal end cap (dec) was divided into three pieces.The procedure was completed by switching to an alternative endoscope, but the procedure time was prolonged and additional anesthesia was administered.There was no patient harm.At the facility, a click sound had been confirmed when attaching the dec.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Pentax medical america (pai) is conducting a good faith effort (gfe) to gather additional information regarding this event; however, no response has been received as of the date of this report.The event that occurred is a damaged distal end cap (dec).It is currently under investigation whether any fragments dropped into the patient's body or if the cap was simply found to be in three pieces when the endoscope was withdrawn.No patient harm has been reported at this time.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient health effect - impact code: 4604 delay to treatment/therapy, 4641 unexpected medical intervention medical device problem code: 1582 material fragmentation component code: 424 cap type of investigation: 4118 type of investigation not yet determined investigation findings: 3233 results pending completion of investigation investigation conclusions: 11 conclusion not yet available correction information b1: "product problem" to "adverse event and product problem" b4: date of this report - updated d8: was this device ever serviced by a third party? - "unknown" to "yes" d9: is this device available for evaluation? - "no" to "yes" g6: follow-up #: 1 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - type of investigation, investigation findings, investigation conclusions additional information b2: outcomes attributed to adverse event h11: additional information.Regarding the event that occurred on (b)(6) 2025 in which the single-use sterile distal end cap (dec) was damaged, the returned dec was inspected, and two small chipped areas on the component were confirmed on (b)(6) 2025.Through multiple good faith efforts (gfe), it was confirmed that the dec had detached and dropped into the patient's body but was retrieved using biopsy forceps.The physician confirmed that no fragments remained in the patient's body.During the procedure, the procedure was prolonged, and additional anesthesia was administered; however, no patient harm has been reported.During the pre-use inspection, the distal end of the endoscope was placed inside a sterile water bottle for testing.It was suggested that contact with the edge of the bottle during insertion or removal may have caused damage or loosening of the dec.In a separate case, it was also reported that a dec had detached and fallen into the sterile water bottle after pre-testing.During the procedure, a guidewire was inserted to place a biliary stent but did not reach the intended position.Resistance was felt when inserting the stent delivery system along the guidewire, and the stent could not be deployed.The exact timing of when the dec detached remains unknown.Based on the above findings, the initial malfunction report will be updated to an injury report.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
H6: continued: health effect - clinical code: 2687 foreign body in patient.Health effect - impact code: 4604 delay to treatment/therapy, 4641 unexpected medical intervention.Medical device problem code: 1582 material fragmentation.Component code: 424 cap.Type of investigation: 10 testing of actual/suspected device, 4110 trend analysis, 3331 analysis of production records.Investigation findings: 114 operational problems identified.Investigation conclusions: 4315 cause not established.Correction information b4: date of this report - updated and corrected from 16-oct-2025 to 15-oct-2025 in follow-up #1.G6: follow-up #: 2 h2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions.Additional information: d4: expiration date.D4: primary unique device identifier (udi).D9: is this device available for evaluation? h4: device manufacture date.H11: evaluation summary.Evaluation summary: the reported event was the detachment of the distal end cap (dec, model oe-a63).Based on the investigation, a potential root cause of this failure was that the dec was not securely attached, and it is believed that the cap detached and fell into the patient's body during use of the therapeutic accessory.Examination of the detached product revealed no wear marks on the locking hook of the cap, suggesting it may not have been fully inserted into its locking position.Additionally, the returned product could be attached to the scope without issue.As a supplementary event, it was reported that at this facility, a nurse experienced the cap detaching when rinsing the endoscope tip in a sterile water bottle.A definitive root cause of the reported issue could not be identified.Pentax medical will continue to monitor the field performance of this device.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the device was manufactured under normal conditions on 09-dec-2024, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the dates of approval for shipment and actual date shipped were confirmed on 20-dec-2024.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key22921267
Report Number9610877-2025-00187
Device Sequence Number9162005
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)241209(17)261130(10)0021124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0021124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/15/2025
11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown